Oncotarget

Reviews:

Posterior reversible encephalopathy syndrome and takotsubo cardiomyopathy associated with lenvatinib therapy for thyroid cancer: a case report and review

Young Kwang Chae _, Lauren Chiec, Scott K. Adney, Josh Waitzman, Ricardo Costa, Benedito Carneiro, Maria Matsangou, Mark Agulnik, Peter Kopp and Frank Giles

PDF  |  HTML  |  How to cite  |  Order a Reprint

Oncotarget. 2018; 9:28281-28289. https://doi.org/10.18632/oncotarget.25606

Metrics: PDF 732 views  |   HTML 1790 views  |   ?  


Abstract

Young Kwang Chae1,2,*, Lauren Chiec1,*, Scott K. Adney1, Josh Waitzman1, Ricardo Costa3, Benedito Carneiro4, Maria Matsangou1,2, Mark Agulnik1,2, Peter Kopp1 and Frank Giles1,2

1Feinberg School of Medicine, Northwestern University, Chicago, IL 60611, USA

2Robert H. Lurie Comprehensive Cancer Center of Northwestern University, Chicago, IL 60611, USA

3H. Lee Moffitt Cancer Center and Research Institute, Tampa, FL 33612, USA

4Lifespan Cancer Institute, Providence, RI 02906, USA

*These authors are contributed equally to this work

Correspondence to:

Young Kwang Chae, email: young.chae@northwestern.edu

Keywords: lenvatinib; posterior reversible encephalopathy syndrome; takotsubo cardiomyopathy; thyroid cancer

Received: March 20, 2018     Accepted: May 19, 2018     Published: June 15, 2018

ABSTRACT

As immunotherapies including tyrosine kinase inhibitors become more widely used for the treatment of a variety of malignancies, it is important for prescribers and patients to understand the potential adverse effects associated with these drugs. It is especially important to understand the potentially fatal side effects associated with these drugs to further determine risk factors for their development. The review presents a case of posterior reversible encephalopathy syndrome with concomitant Takotsubo cardiomyopathy, associated with use of lenvatinib therapy for thyroid cancer. It discusses the interventions performed and outcome. Potential mechanisms for development of these rare adverse effects, as well as cases in which these adverse effects are seen with use of other tyrosine-kinase inhibitors will be presented. It is important to continue to report these side effects, and further studies are needed to elucidate potential risk factors for their development, as well as to determine prognosis after development.


Creative Commons License All site content, except where otherwise noted, is licensed under a Creative Commons Attribution 3.0 License.
PII: 25606